Ask a nurse

Do you have a question about cancer? Our Digital Nurse Ellen or one of our specialist nurses will try to respond within 2 working days.

Hot flushes A

Littlenanny
Posted by

Hi, I had breast cancer last December and had a mammoplasty , and am on Letrozole and as a result got hot flushes, my oncologist put me on 37.5 venlafaxine which have worked well, until the last few days and I’m now getting the hot flushes back again, is there anything I can do. TIA littlenanny

Ellen M-Macmillan
Posted by

Hi Littlenanny,

Thanks for getting back in touch with us.

Hot flushes as you know can be a side effect of Letrozole. I’m glad to read that your oncologist has been sympathetic to how this has made you feel. However, I’m unsure why the Venlafaxine should stop having an effect. Have you changed the brand of your tablet or have you taken any other medicines that might be causing this?

If not, then there are practical things that you can try which might help. If things don’t settle and your finding them intolerable then there are other drugs that your Oncologist could recommend.

Speaking to others who have had a similar experience can be helpful to do. I see from your activity that you’ve already joined our breast cancer group, but it has been a while since you’ve been talking to others. That’s ok, lots of people dip in and out when they feel they want to talk to someone. If you feel it would be helpful to do why not start a discussion as there will be lots of people willing and able to share their experiences with you.

Best wishes and take care.

Ellen-Macmillan Online Digital Nurse Specialist.